Biochemistry – MCQ 85 – Oral contraceptives and vitamin B6 deficiency

Collection of Medicine MCQs (Cardiovascular system) for medical students. Concept based MCQs with detailed explanations which help students to gain valuable insights and gain an edge in competitive examinations. More than just answering MCQs, the explanations will improve the knowledge and understanding about the conditions discussed. Also useful for MD students who are preparing for Superspeciality entrance examinations. Medicine MCQs - Cardiovascular System Kindle Edition: Click Here for a Preview. Comments and suggestions are most welcome.

A middle aged woman on oral contraceptives for many years, developed neurological symptoms such as depression, irritability, nervousness and mental confusion. Her hemoglobin level was 8g/dl. Biochemical investigations revealed that she was excreting highly elevated concentrations of xanthurenic acid in urine. She also showed high levels of triglycerides and cholesterol in serum. All of the above findings are most probably related to vitamin B6 deficiency caused by prolonged oral contraceptive use except :
A. Increased urinary xanthurenic acid excretion
B. Neurological symptoms by decreased synthesis of biogenic amines
C. Decreased hemoglobin level
D. Increased triglyceride and cholesterol level

Correct answer : D. Increased triglyceride and cholesterol level

Increased triglyceride and cholesterol level are due to metabolic effects of OCP’s and are not secondary to vitamin B6 deficiency.

Add a Comment

Your email address will not be published. Comments will be displayed only after moderation.

Read previous post:
Biochemistry mcq
Biochemistry – MCQ 84 – Lipoproteins and high carbohydrate diet

A person on a fat free carbohydrate rich diet continues to grow obese. Which of the following lipoproteins is likely...

Close